

Salottobuono | Agenda

Studio Calendar

(please note: all sessions are held over zoom)

5th Jan	Studio	Introductions (2hrs)	9-11pm Melb 11-1pm Venice 6-8pm China 5-7am New York
8th Jan	Presentation [public]	Briefs and Teams (10mins)	9.10-9.20pm Melb 11.10-11.20am Venice 6.10-6.20pm China 5.10-5.20am New York
9th Jan	Studio	WIP (1hr)	9-10pm Melb 11-12pm Venice 6-7pm China 5-6am New York
10th Jan	Studio	WIP (1hr)	9-10pm Melb 11-12pm Venice 6-7pm China 5-6am New York
11th Jan	Studio [public]	WIP (1hr)	9-10pm Melb 11-12pm Venice 6-7pm China 5-6am New York
12th Jan	Studio	WIP (1hr)	9-10pm Melb 11-12pm Venice 6-7pm China 5-6am New York
13th Jan	Studio	WIP (1hr)	7-8pm Melb 9-10am Venice 4-5pm China 3-4am New York
14th Jan	Studio	WIP (1hr)	9-10pm Melb 11-12pm Venice 6-7pm China 5-6am New York
17th Jan	Presentation [public]	Final Reviews (30mins)	6.30-7pm Melb 8.30-9am Venice 3.30-4pm China 2.30-3am New York

Session Types

- *Studio (Introductions): students meet studio leader(s) and fellow students, are introduced to the projects, research and interests of the office and are introduced to the brief, studio direction, expectations, motivations etc.
- *Presentation [public] (Briefs and Teams): studio leaders introduce their office and full studio team and give an overview of their brief. (live-streamed to the public)
- *Studio (WIP): regular studio sessions with studio leaders and students
- *Studio [public] (WIP): regular studio sessions with studio leaders and students (live-streamed to the public)
- *Presentation [public] (Final Reviews): students and studio leaders present their final group project to a jury (live-streamed to the public)



Preview Brief

Scenes of Venetian Life

Between 1740 and 1782 the self-taught painter Gabriel Bella portrayed 67 scenes of public and private Venetian life [1]. Entirely preserved at the Querini Stampalia Foundation in Venice, this body of paintings represents a precious historical document that tells us about the relationships between the architecture of the city, the intimate daily life of its inhabitants, and the staging of major collective rituals. Subtracted from the nostalgic image of a fragile and decadent environment, the stones of Venice are violently challenged by events such as the *Bulls race on Rialto Bridge*, the *Bear hunting in Campo Sant'Angelo*, the *Paddle game*, or the *Doge Funerals*.

How can we imagine a similar narration for the present and future of our cities? What kind of "scenes" would we portray? What spaces would frame them? What rituals would take place there?

These kind of questions are at the core of a reversed strategy for approaching the urban form: instead of an a priori scheme projected onto the site, a series of specific urban scenes will be formulated as perspective drawings, collected in the form of an incomplete storyboard, and later translated into fragments of a potential plan.

From Roland Barthes' *Comment vivre ensemble* [2] to Hashim Sarkis' *How will we live together*? [3] the negotiation of boundaries between private and collective life, and the notion of shared spaces are crucial in defining the project for the contemporary city. Only through a speculation on outrageously experimental forms of living together we can find an escape strategy from the passive-aggressive individuality of touristic mono-culture, and enjoy the potential luxury of an unfiltered urban life.

Matteo Ghidoni – Salottobuono

- [1] See Giorgio Busetto, *Pietro Longhi, Gabriel Bella: scene di vita veneziana*, Milano, Bompiani, 1995.
- [2] Roland Barthes, Comment vivre ensemble. Simulations romanesques de quelques espaces quotidiens, Notes de cours et de séminaires au Collège de France, 1976-1977.
 [3] Title of the 17th International Architecture Biennale in Venice, 2021.